Anxiety Community
Drug-Induced Akathisia
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Drug-Induced Akathisia

Ok I used to do alot of drugs,and I have been feeling a little bit out of place,but not to an extreme that i couldnt handle it  and i believed that it i will get a clearhead with a good diet,exercise,and a couple weeks of soberness,all which i havent really had the chance to do  yet,because...
the story starts here.A week before moving back to my home(living for 5 years on the other end of the world),my friends threw a little party for me,of course i drank and puffed a little bit on that blunt that was being passed around,but one of my friends got the crazy idea to sniff some coke.now he was an expierenced coke sniffer,but i wasnt,though i had alot of experience with other drugs (extacy,lsd,etc...), i thought i would handle it fine.so we got the coke,but we noticed it was not tasting anything like coke,and it didnt have the characteristics of it(for example:coke makes ur tongue numb and ur head starts to tingle when u put some on ur tongue).but we really didnt give a f*ck at that moment and we just went for it. And we didnt feel anything at all.
Now one week later on the plane back home,I feel this weird sensation in my chest,i couldnt sleep and thought i was just a little excited to come back.but it manifested it self and turned into an anxiety,i couldnt handle it anymore.i tried to calm myself down(deep breathing,etc..)it worked a little bit,but i could still feel this restlessness in my body,coming from my chest into my legs and arms.then the most horrible feeling i ever felt in my life,when i arrived and everybody wanted to go sleep.i was just laying in bed having panic attacks,and a discomfort feeling of restlessness,it feels like my soul wants to escape my body and jump around the room,run up the wall,and burst out with all this energy,it felt like i was going insane!!!i pictured myself in those rooms with the cushioned walls,just punching the sh*t out of everything,anything just to get rid of this feeling.finally i just passed out from exhaustion,but when i woke up,it started all over again.its an odd feeling,but im pretty sure somebody who had this before knows it.its a little bit better now and im going to see a neurologist tmrw.i did a little bit of research and came to the conclusion that it is drug-induced akathisia,plus i feel sleepy all the time (might be from the jetlag),but i think it has something to do with the drug,even though i sleep fine now,and this feeling comes in waves now,sometimes with extreme feelings of terror which are obiously not in my head (its been about three weeks),feeling like im gonna throw up sometimes.
i hope someone can confirm this akathisia,and i hope it is from the fake coke i took,because i dnt think anybody can live with this extreme discomfort or maybe im really just going insane ??
help!!!
Related Discussions
8 Comments Post a Comment
Blank
1041243_tn?1375234120
hmmm.... well I can't confirm akathisia, but it seems to come from opiate withdrawl (withdrawal), not a week after 1 time use. Could be that, or it could be severe anxiety. The way it came about on your way home sounds more like anxiety, but I really have no expirience with akathisia, so I can't say it wasn't that. I'm sure your dr will be able to shed alot more light on this than I can. Try posting this on the addiction forumn and see what they come up with?
Blank
Avatar_m_tn
Nope this cant be I never did opiates
stoped taking hard drugs (Like extacy) 2 years ago
and wasnt really smoking that much weed anymore
thanks anyways :D
Blank
Avatar_m_tn
help
it doesnt go away!!!
hELP!!!
Blank
585414_tn?1288944902
Some of these kind of illegal drugs can cause movement disorders both short term and long term but only a neurologist would be able to understand exactly what is going on and how to treat it. Explain to them what happenned and they could further understand it from there. There is a neurology forum as well.
Blank
1041243_tn?1375234120
then it may not be akathisia, that is more of an opiate thing. Could be anxiety. how are you doing now?
Blank
Avatar_m_tn
i dont think it is anxiety,because anxiety must be caused by a certain thought process that leads to fear.What i have is not triggered by an emotional thought,but it is rather something physical,its not a movementt disorder either.its like this crazy feeling of discomfort,restlessness,and extreme terror,its very hard to explain,but its more an inner feeling.it doesnt go away with relaxation or any of these things that are usually good for anxiety.its a permanent feeling.
what i think is that the cocaine(that was obviously not cocaine) must have been some kind of neuropsychotic drug,which causes akathisia.
I went to the neurologist,and i think ultimately that all the doctors are ******* corrupted,and just put u on some kind of medication,so they get there money without doing alot of work. he gave me opipramol-CT 50 mg (which is,after doing alot of research,i think an alternative to all these other crazy neuropsychotics) against anxiety,and inner tension.ive been taking it for a week now
I can say,that feeling of inner terror has lessend,but the restlessness,and the sensation in my body is still there.Its horrible!!!its very hard to concentrate on something else,if u have that constant feeling.plus im constantly tired.so outside of my body i feel really tired,and inside a have the feeling that my soul wants to scream really loud!!!
i really hope this ends
thanx for everybody thats trying to help
God bless
Blank
1228108_tn?1270615559
Hey, don't worry, it's akathisia. It can affect you for months and months after just a single dose of the offending drug: that's how it happened for me. several times. they think it happens because something you took triggers your adrenal gland to go into hyperdrive: that's how it felt to me. like i was being shot directly into my heart with shot after shot of pure adrenaline. Not the good, i-wanna-party kind of adrenaline but the, "ohmygod i'm going crazy i want to scream the house down and run up and down the street but at the same time pass out because i'm so exhausted" kind of adrenaline. that explains why you're so so tired. you know how exhausted you feel after a huge bout of adrenaline? except the adrenaline just keeps pumping. the first thing you need to know is that you DEF need some kind of anti-anxiety drug, sich as diazepam or clonazepam to help you out to start with. you take them regularly at first, for the first week or so, and then just when you need them cause they're really addictive. (talk to the docs, don't just take my word for it). probably sedatives, too, to help you sleep for the first little while. the physical and mental exhaustion feeling makes you feel REAL depressed on top of everything. But once the drug is out of your system, you'll get waves of these attacks, which will gradually become, not less intense, but further and further apart. i dont envy you man, you're in for a rough ride, it's like being trapped in your own personal hell ...but you'll get through it. i would advise steering clear of stimulant drugs in future, or at least anything you're not 100% sure what's in it. also look up a list of drugs that are known to cause akathisia and advise doctors if you're at the hospital that you're prone to it, there are lots of mediczations that almost certainly will trigger it (such as anti-nausea drugs, and typical anti-psychotics, because of the parts of the brain they affect). good luck, see a doctor and do your very best (with your very best poetic and explanatory adjectives) to describe the feeling and they SHOULD put you on the right drugs to set you straight. tchau!
Blank
Avatar_m_tn
The symptoms you are describing belongs to panic/generalized anxiety disorder. It can occur after a traumatic event, a surgery, death of a loved one, a car accident or it can occur out of nowhere. In your case, probably the drug started the panic/anxiety attacks. Although you stopped using the drug, the panic keeps fueling itself for long periods. Thats where it becomes a disorder. It may be a good idea to see a psychiatrist.
Blank
Post a Comment
To
Recent Activity
406584_tn?1399591666
Blank
10356 commented on Pat1956100's status
48 mins ago
Avatar_m_tn
Blank
Alnan commented on Tramadol & Ultram...
1 hr ago
1302038_tn?1409939502
Blank
TinaR10 21 weeks today. 6 more week... Comment
2 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
michigan07
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
ThePinkFloyd
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
michigan07
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
ThePinkFloyd